Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 29, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 4, 2011, 4:06 AM CDT for 24 counties in Texas. It took effect at May 4, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 4:06 AM CDT (09:06 UTC)
- In effect from
- May 4, 2011, 12:00 PM CDT
- Expired
- May 4, 2011, 7:12 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4098 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS84 KLUB 040906 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 406 AM CDT WED MAY 4 2011 TXZ021>044-050200- /O.UPG.KLUB.FW.A.0030.110504T1700Z-110505T0200Z/ /O.NEW.KLUB.FW.W.0029.110504T1700Z-110505T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 406 AM CDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE AS LOW PRESSURE DEEPENS ACROSS SOUTHEASTERN COLORADO TODAY. IN ADDITION TO THE SOUTH BREEZES... HIGH TEMPERATURES NEAR 80 DEGREES WILL RESULT IN RELATIVE HUMIDITY FALLING TO BETWEEN 10 AND 15 PERCENT. RECENT RAINS IN THE ROLLING PLAINS WERE TOO LIMITED TO REDUCE AMBIENT FIRE DANGER...THEREFORE CRITICAL FIRE WEATHER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
578 WWUS84 KLUB 041955 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 255 PM CDT WED MAY 4 2011 TXZ021>044-050200- /O.CON.KLUB.FW.W.0029.000000T0000Z-110505T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 255 PM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH WINDS WILL CONTINUE TO BE SUSTAINED AT SPEEDS AROUND 20 MPH AS AFTERNOON TEMPERATURES NEAR 80 DEGREES RESULT IN RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. RECENT RAINS IN THE ROLLING PLAINS WERE TOO LIMITED TO REDUCE AMBIENT FIRE DANGER... THUS CRITICAL FIRE WEATHER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING SHOULD AN ACCIDENTAL IGNITION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. && $$
900 WWUS84 KLUB 050012 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 712 PM CDT WED MAY 4 2011 TXZ021>044-050115- /O.CAN.KLUB.FW.W.0029.000000T0000Z-110505T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 712 PM CDT WED MAY 4 2011 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTH PLAINS...ROLLING PLAINS AND FAR SOUTHERN PANHANDLE OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. LOWER WIND SPEEDS AND COOLER TEMPERATURES WILL REDUCE THE THREAT FOR RAPID FIRE SPREAD FOR THE REMAINDER OF THIS EVENING. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 4:03 AM CDT, 3 minutes earlier.
Area forecast discussion, May 4, 4:03 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT WED MAY 4 2011 .SHORT TERM... WARM AND BREEZY WEATHER TO RETURN TO THE FCST AREA TODAY. A SFC LOW WILL DEEPEN ACROSS ERN COLORADO AS A FAIRLY VIGOROUS SHORT WAVE TROUGH MOVES OFF THE CENTRAL ROCKIES. SOUTH WINDS ARE EXPECTED TO INCREASE IN RESPONSE LIKELY INTO THE 15 TO 25 MPH RANGE. MOS HIGHS NEAR 80F LOOK REASONABLE WHILE SOME CIRRUS STREAMS OVER THE SRN ZONES. OVERNIGHT A COLD FRONT WILL MOVE SOUTH THROUGH THE FCST AREA AND IS EXPECTED TO BISECT THE FCST AREA AT 12Z THURSDAY. WILL FAVOR COOL END OF GUIDANCE GIVEN EXPECTED SPEED OF FRONT AND DRY AIR REMAINING IN PLACE. && .LONG TERM... LITTLE CHANGE IMPLEMENTED TO THE EXTENDED PACKAGE THIS ROUND AS THE OVERALL PATTERN FAVORS SUB-CLIMO POPS. THIS STRATEGY HOWEVER IS BEING CHALLENGED AT TIMES BY THE NAM AND ECMWF...MORE DETAILS ON THIS LATER. THURSDAY AND FRIDAY...BASE OF A PROGRESSIVE NORTHERN PLAINS TROUGH WILL GLANCE THE REGION THURSDAY MORNING ACCOMPANIED BY A MODEST COLD FRONT. AFTER SOME SOME GUSTY NELY WINDS IN THE MORNING...THIS BOUNDARY WASHES WASHES OUT SHORT OF THE GULF. THIS WILL ALLOW A QUICKER RETURN OF MODIFIED GULF MOISTURE ON FRI AS LEE TROUGHING STRENGTHENS FARTHER NORTH PROMOTING BREEZY SLY WINDS AND ABOVE NORMAL TEMPS. AT THIS POINT ATTENTION TURNS TO A SOUTHERN-STREAM IMPULSE PRESENTLY LOCATED OFF THE BAJA CA COAST. NORTHEASTERLY TRACK OF THIS WAVE WILL END UP SPREADING MID/UL MOISTURE INTO THE REGION BY FRI WITH DENSE CIRRUS A POSSIBILITY. EVEN MORE SO...THE NAM PREFERS TO TAINT OUR DRY FORECAST BEGINNING LATE FRI IN THE FORM OF HIGH- BASED CONVECTION AS THE BAJA IMPULSE IMPULSE TRACKS NEARBY. ECMWF ON THE OTHER HAND INSISTS ON DRYLINE CONVECTION OFF THE CAPROCK DRIVEN LARGELY BY A SUBTLE S/W TROUGH EMBEDDED IN NWLY FLOW. BOTH SOLUTIONS DO APPEAR HARD PRESSED TO YIELD MEASURABLE PRECIP GIVEN ONLY MODEST LL MOISTURE RETURN AND DEEP INVERTED V SOUNDINGS MORE SUPPORTIVE OF VIRGA. ASIDE FROM INCREASING CLOUD COVER FRI...POPS REMAIN BELOW MENTION FOR NOW. WEEKEND AND EARLY NEXT WEEK...NWLY FLOW FROM FRI RELAXES AND BACKS WESTERLY ON SATURDAY BEFORE DEEPENING SWLY FLOW ARRIVES SUNDAY. MEAN LEE SURFACE CYCLONE POSITION ACROSS WRN KANSAS DURING THIS TIME FAVORS THE DAYTIME DRYLINE POSITION EAST OF THE CWA SUBJECTING THE SOUTH PLAINS TO HOT/BREEZY/ARID CONDITIONS AND FIRE WX CONCERNS ESPECIALLY SUN AND MON. STRONGEST HEIGHT FALLS WILL FOCUS WEST OF THE CWA AHEAD OF A DEEPENING GREAT BASIN TROUGH AND REMAIN THIS WAY THROUGH AT LEAST TUE NIGHT AT WHICH POINT THE ECMWF AND GFS EJECT THE WAVE INTO NEW MEXICO. MODELS TYPICALLY UNDERESTIMATE THE WESTWARD-ADVANCING NOCTURNAL DRYLINE IN THIS PATTERN...BUT THIS ALONE IS NOT SUFFICIENT FOR MENTION OF PRECIP AT THIS POINT. ADD TO THIS NEARLY 70 METERS WORTH OF 500MB HEIGHT SPREADS ON THE LATEST GEFS AND THERE REMAINS SUFFICIENT UNCERTAINTY IN SPITE OF THE RECENT HARMONY BETWEEN THE GFS AND ECMWF. && .FIRE WEATHER... LOW END RED FLAG EVENT EXPECTED ACROSS THE AREA TODAY. HIGHS AROUND 80 AND DEW POINT TEMPS IN THE TEENS AND LOWER 20S WILL RESULT IN AFTN RH BETWEEN 10 AND 15 PCT. WINDS POTENTIALLY THE LIMITING FACTOR. CONFIDENCE PRETTY HIGH ACROSS THE NRN ZONES IN SEEING 20 MPH WINDS AT THE 20 FOOT LEVEL. SRN ZONES A BIT MORE QUESTIONABLE BUT THINK THAT MOS WIND SPEEDS MAY BE JUST A BIT LOW. IF THAT ENDS UP BEING TRUE WILL SEE CRITERIA MET ACROSS THE SOUTH. CONDITIONS WILL BE CLOSE ENOUGH TO JUSTIFY A RED FLAG WARNING AREA WIDE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY RETURN THIS WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. THERE COULD BE SEVERAL CONSECUTIVE DAYS OF CRITICAL FIRE WEATHER FROM SUNDAY THROUGH TUESDAY. HOWEVER...CONFIDENCE IS TOO LOW TO PINPOINT ANY PARTICULAR DAY AS HAVING AN INCREASED THREAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 78 41 72 45 86 / 0 0 0 0 0 TULIA 79 40 74 47 86 / 0 0 0 0 10 PLAINVIEW 78 43 74 48 85 / 0 0 0 0 10 LEVELLAND 79 45 76 49 88 / 0 0 0 0 10 LUBBOCK 79 46 76 51 87 / 0 0 0 0 10 DENVER CITY 80 46 80 51 89 / 0 0 0 0 10 BROWNFIELD 77 46 77 51 88 / 0 0 0 0 10 CHILDRESS 82 48 78 50 87 / 0 0 0 0 10 SPUR 79 47 79 51 86 / 0 0 0 0 10 ASPERMONT 80 49 80 53 86 / 0 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 07/93
Hazardous weather outlook, May 3, 10:13 AM CDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1013 AM CDT TUE MAY 3 2011 TXZ021>044-041515- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1013 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND BREEZY SOUTHERLY WINDS ON WEDNESDAY WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR ALL OF THE OUTLOOK AREA. ADDITIONAL ELEVATED TO CRITICAL FIRE WEATHER THREATS WILL POSSIBLE ON SATURDAY AND WILL ESCALATE TO MORE WIDESPREAD CRITICAL CONDITIONS ON SUNDAY AND MONDAY AS STRONG WINDS AND HOT TEMPERATURES ENGULF THE REGION.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.